Thunderstorm Wind, Vernon
- When
- June 5, 9:32 PM CST
- Where
- Vernon County, Walker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.900, -94.250
Severe thunderstorm wind gusts downed a large tree.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 5, 2:20 PM CST, 7 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT MON JUN 5 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH CONVECTIVE CHANCES TONIGHT THROUGH TUESDAY. CURRENTLY WATCHING A MCV TRACKING SOUTHEAST INTO FAR NORTHWEST MISSOURI. CONVECTION HAD FIRED IN ADVANCE OF THIS FEATURE FROM NORTH OF KANSAS CITY INTO SOUTHERN IOWA. EARLIER THOUGHT THIS UPPER FEATURE WOULD BEGIN TO TAKE MORE OF A SOUTH/SOUTHEAST ROUTE...BUT THIS HASNT TAKEN PLACE. LOOKS LIKE THE CIRCULATION MAY GRAZE OUR FAR NORTHERN COUNTIES DURING THE EVENING. BY THE TIME THIS CIRCULATION REACHES THOSE AREAS...INSTABILITY LOOKS TO BE LACKING AS CURRENT SPC MESO-ANALYSIS SHOWS MUCAPES DROPPING OFF QUICKLY EAST OF VERSAILLES. TRENDS WILL NEED CONTINUED MONITORING TO SEE IF THE NORTHERN CONVECTION CAN BUILD DOWN INTO CENTRAL MISSOURI IN THE NEXT COUPLE OF HOURS. STILL CONCERNED ABOUT POSSIBLE DEVELOPMENT ACROSS EASTERN KANSAS AND WESTERN MISSOURI...AS MUCAPES ARE IN EXCESS OF 1500 J/KG IN THESE LOCATIONS. NEGATIVE FACTORS FOR DEVELOPMENT INCLUDE THE BETTER FORCING MAY PASS TO THE NORTH...AND A WEAK CAP IS IN PLACE WITH MLCIN VALUES OF -25 TO -75 J/KG. CANT RULE OUT AN ISOLATED SEVERE STORM OUT WEST LATE THIS AFTERNOON OR EVENING IF SOMETHING DEVELOPS...AS THERE WOULD BE ENOUGH INSTABILITY AND NAM 0-6KM BULK SHEAR VALUES ARE IN EXCESS OF 30 KTS GENERALLY ALONG AND WEST OF THE KANSAS BORDER. ATTENTION THEN TURNS TO A CONVECTIVE COMPLEX TONIGHT WHICH WILL DEVELOP ACROSS THE PLAINS. A COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS NEBRASKA TONIGHT. AS A SIGNIFICANT UPPER WAVE TRACKS ACROSS THE NORTHERN PLAINS A LOW LEVEL JET AND INCREASED MOISTURE TRANSPORT WILL DEVELOP OVER THE CENTRAL U.S. THE JET WILL INTERACT WITH THE FRONT TO TRIGGER A CONVECTIVE COMPLEX ACROSS NEBRASKA THAT WILL PEEL SOUTHWARD TONIGHT. CONCERNED THAT THE BULK OF THE STORM ACTIVITY WILL STAY WEST OF THE AREA PER CORFIDI VECTORS. HOWEVER...THE LLJ WILL VEER WITH TIME SO KEPT HIGH END CHANCE/LOW END LIKELY NORTHWEST OF A WARSAW TO JOPLIN LINE. IF A GOOD COLD POOL DEVELOPS...DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH LARGE HAIL ALSO POSSIBLE. TRICKY FORECAST IN STORE FOR TUESDAY WILL DEPEND ON TONIGHTS ACTIVITY. WILL LIKELY BE SOME LINGERING MORNING SHOWERS AND OR STORMS ACROSS PARTS OF THE AREA. IN ADDITION...THE FRONT WILL LIKELY NOT BE THROUGH THE AREA BY AFTERNOON THEREFORE...REDEVLOPMENT OF THUNDERSTORMS WOULD BE POSSIBLE IF SUFFICIENT CLEARING OCCURS. 0-6KM SHEAR AGAIN WILL BE AROUND 30 KTS SO ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE WOULD BE POSSIBLE IF ENOUGH INSTABILITY DEVELOPS. DRIER AIR LOOKS TO FILTER INTO THE AREA BY TUESDAY NIGHT. HELD ONTO SOME LINGERING SMALL POPS OUT EAST DURING THE EVENING...BUT MOST LOCATIONS SHOULD BE DRY. MEAN UPPER PATTERN FOR THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE A RIDGE PARKED OVER THE CENTRAL U.S. DEPENDING ON THE EXACT PLACEMENT OF THIS FEATURE...THE FORECAST AREA WILL LIKELY CONTINUE TO AT LEAST BE ON THE FRINGE OF NORTHWEST FLOW. ON WEDNESDAY...THE GFS AND NAM BOTH SHOW A SIGNIFICANT UPPER WAVE RIDING THE PERIPHERY OF THE RIDGE ACROSS ILLINOIS AND FAR EASTERN MISSOURI. THE BULK OF ANY PRECIP ASSOCIATED WITH THIS FEATURE WILL LIKELY STAY EAST OF THE FORECAST AREA. HOWEVER...SINCE EASTERN PORTIONS OF CENTRAL AND SOUTH-CENTRAL MISSOURI MAY RECEIVE A GLANCING BLOW FROM THE WAVE...20 TO 30 POPS WERE ADDED WEDNESDAY FOR THE EASTERN OZARKS. RIDGE BEGINS TO BE SUPPRESSED SOUTHWARD AS THE DAY WEARS ON SATURDAY WHICH WILL ALLOW FOR A MORE WEST TO EAST UPPER FLOW. IN ADDITION...A FRONTAL BOUNDARY MAY PUSH INTO THE REGION BY MONDAY AND LOW POPS HAVE BE INSERTED INTO THE GRIDS TO ACCOUNT FOR THIS. AS FOR TEMPERATURES...HIGHS LOOK TO BE ABOVE NORMAL FOR EARLY JUNE THROUGH THE PERIOD. TEMPS WILL BE PARTICULARLY WARM THIS WEEKEND AS 850 MB TEMPS WILL RANGE FROM 20 TO 25 DEG C. SHOULD SEE AT LEAST SOME LOWER 90S ACROSS THE FORECAST AREA. SAW && .AVIATION... FOR 18Z TAFS...AVIATION CONCERNS IN THE NEXT 6 HOURS DEAL WITH COMPLEX OF THUNDERSTORMS AND ASSOCIATED MCV IN SOUTHEAST NEBRASKA EXPECTING TO DIVE SOUTHWARD ACROSS EASTERN KANSAS THIS AFTERNOON. CURRENT INSTABILITY PARAMETERS INDICATED A PRONOUNCED CAP IN PLACE WHERE THE HIGHEST PROBABILITY OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THEREFORE...HAVE NOT PLACED ANY CONVECTION THROUGH 00Z DUE TO THIS REASON. AFTER 00Z...KJLN WILL LIKELY BE UNDER THE GUN FOR CONVECTION...BUT PLACEMENT WILL BE CRITICAL SO CONTINUE THE SAME TREND WITH THUNDERSTORMS IN THE VICINITY. HAVE ADDED MVFR AND THUNDERSTORMS FOR KJLN BY 10Z AND 15Z FOR KSGF DUE TO ANTICIPATED THUNDERSTORM COMPLEX EXPECTED TO MOVE ACROSS THE REGION. LATER SHIFTS WILL NEED TO UPDATE BASED ON CURRENT RADAR AND SATELLITE TRENDS. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT MON JUN 5 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
757 PM CDT MON JUN 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF QUARTERS.
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
AND DEADLY CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT AREAS OF WEST CENTRAL
MISSOURI INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS
THROUGH THE EVENING HOURS MAINLY WEST OF A BRANSON TO
OSAGE BEACH LINE.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AFTER
3 AM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE FROM AN EARLIER THUNDERSTORM
COMPLEX WILL CONTINUE TO DEVELOP SCATTERED THUNDERSTORMS
ACROSS WEST CENTRAL MISSOURI INTO SOUTHWEST MISSOURI AND
SOUTHEAST KANSAS THIS EVENING. SOME OF THESE STORMS MAY
BE STRONG TO SEVERE WITH HAIL TO THE SIZE OF QUARTERS
AND DAMAGING THUNDERSTORM WINDS.
ANOTHER LINE OF THUNDERSTORMS DEVELOPING OVER THE CENTRAL
AND NORTHERN PLAINS THIS EVENING IS EXPECTED TO CONTINUE
SHIFTING SOUTHEAST TONIGHT. THESE STORMS WILL EVENTUALLY
MAKE IT INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS
LATE TONIGHT AND INTO EARLY TUESDAY MORNING.
THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WINDS
IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND
VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING. A FEW OF
THESE MAY BE STRONG TO SEVERE. IF ENOUGH CLEARING OCCURS BY
AFTERNOON...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF INTERSTATE
44 AFTER 3 AM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 3 S GOODMAN 36.70N 94.40W
06/05/2006 E0.75 INCH MCDONALD MO EMERGENCY MNGR
3 MILES SOUTH OF GOODMAN ON HWY 59
&&
JASSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1012 PM CDT MON JUN 5 2006 MOZ066-060415- VERNON- 1012 PM CDT MON JUN 5 2006 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 1115 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICH HILL...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR WALKER BY 1035 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The Pleasant Hill radar (KEAX), 101 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516407.